Alert archive / Oregon / Red Flag Warnings in 2015

Red Flag Warning 9, NWS Pendleton, OR

July 19, 2015

NWS Pendleton, OR issued this red flag warning at Jul 19, 2015, 8:19 AM PDT. It took effect at Jul 19, 2015, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2015, 8:19 AM PDT (15:19 UTC)
In effect from
Jul 19, 2015, 12:00 PM PDT
Expired
Jul 19, 2015, 8:00 PM PDT
In force
8 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS86 KPDT 191519
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
819 AM PDT SUN JUL 19 2015

...VERY DRY AND BREEZY THIS AFTERNOON AND EVENING...

.HIGH PRESSURE WILL ALLOW HOT AND DRY CONDITIONS TO PERSIST.
HOWEVER...A WEAK DISTURBANCE DROPPING DOWN FROM THE NORTH WILL
SHIFT WINDS WESTERLY AND INCREASE PRESSURE GRADIENTS. BREEZY WINDS
WILL THEREFORE DEVELOP DURING THE AFTERNOON AND EVENING...
ESPECIALLY IN AND AROUND THE EASTERN COLUMBIA RIVER GORGE.
COMBINED WITH LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE.

ORZ610-639-641-WAZ639-192300-
/O.UPG.KPDT.FW.A.0006.150719T1900Z-150720T0300Z/
/O.NEW.KPDT.FW.W.0009.150719T1900Z-150720T0300Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
819 AM PDT SUN JUL 19 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN FIRE WEATHER ZONE 610...NORTHERN AND 
  EASTERN PORTIONS. IN FIRE WEATHER ZONE 639...EASTERN PORTIONS. 
  IN FIRE WEATHER ZONE 641...WESTERN PORTIONS IN OREGON. 

* TIMING...RELATIVE HUMIDITY WILL DECREASE THROUGH THE DAY AND 
  WINDS WILL INCREASE DURING THE LATE AFTERNOON AND EVENING.

* WIND...WESTERLY 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
461 
WWUS86 KPDT 192159
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
259 PM PDT SUN JUL 19 2015

...VERY DRY AND BREEZY THIS EVENING...WINDY AND DRY ON MONDAY AND
TUESDAY...

.A DRY WESTERLY FLOW WILL DEVELOP OVER THE REGION...AND SURFACE
PRESSURE GRADIENTS WILL INCREASE OVER THE NEXT SEVERAL DAYS.
BREEZY TO WINDY WESTERLY WINDS WILL THEREFORE DEVELOP EACH
AFTERNOON AND EVENING ACROSS THE COLUMBIA BASIN. COMBINED WITH LOW
RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE.

ORZ639-641-WAZ639-200300-
/O.NEW.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/
/O.CON.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
259 PM PDT SUN JUL 19 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 8 PM PDT
TUESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM PDT
TUESDAY. 

* AFFECTED AREA...IN FIRE WEATHER ZONE 639...EASTERN PORTIONS. IN
  FIRE WEATHER ZONE 641...WESTERN PORTIONS IN OREGON TODAY...THE
  ENTIRE ZONE ON MONDAY AND TUESDAY.

* TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH
  DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING.

* WIND...WESTERLY 10 TO 20 MPH WITH GUSTS TO 25 MPH TODAY. 15 TO
  25 MPH WITH GUSTS TO 30 MPH MONDAY AND TUESDAY.

* HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ641-675-200300-
/O.NEW.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
259 PM PDT SUN JUL 19 2015

...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 8 PM PDT
TUESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM PDT
TUESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 641 AND 675. 

* TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH
  DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING.

* WIND...WESTERLY 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ610-200300-
/O.CON.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
259 PM PDT SUN JUL 19 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...IN FIRE WEATHER ZONE 610...NORTHERN AND EASTERN
  PORTIONS.

* TIMING...RELATIVE HUMIDITY WILL BE VERY LOW THIS EVENING AND
  WINDS WILL INCREASE.

* WIND...NORTHWESTERLY 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...12 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
825 
WWUS86 KPDT 200312
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
812 PM PDT SUN JUL 19 2015

...WINDY AND DRY MONDAY AND TUESDAY...

.A DRY WESTERLY FLOW WILL DEVELOP OVER THE REGION...AND SURFACE
PRESSURE GRADIENTS WILL INCREASE OVER THE NEXT SEVERAL DAYS.
BREEZY TO WINDY WESTERLY WINDS WILL THEREFORE DEVELOP EACH
AFTERNOON AND EVENING ACROSS THE COLUMBIA BASIN. COMBINED WITH
LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE.

ORZ639-641-WAZ639-201700-
/O.EXP.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/
/O.CON.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
812 PM PDT SUN JUL 19 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM
PDT TUESDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...IN FIRE WEATHER ZONE 639...EASTERN PORTIONS. IN
  FIRE WEATHER ZONE 641...THE ENTIRE ZONE ON MONDAY AND TUESDAY.

* TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH 
  DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING.

* WIND...WESTERLY 10 TO 20 MPH WITH GUSTS TO 25 MPH TODAY. 15 
  TO 25 MPH WITH GUSTS TO 30 MPH MONDAY AND TUESDAY. 

* HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ610-200415-
/O.EXP.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
812 PM PDT SUN JUL 19 2015

...RED FLAG WARNING HAS EXPIRED FOR BREEZY WINDS AND LOW RELATIVE
HUMIDITY...

WINDS ARE DECREASING THIS EVENING AND HUMIDITY IS SLOWLY RISING. 

$$

WAZ641-675-201700-
/O.CON.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
812 PM PDT SUN JUL 19 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM
PDT TUESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONES 641 AND 675.

* TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH 
  DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING.

* WIND...WESTERLY 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 19, 2:30 AM PDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jul 19, 2:30 AM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 AM PDT SUN JUL 19 2015

.SHORT TERM...TODAY THROUGH TUESDAY...AN UPPER RIDGE WILL BUILD OVER
THE FORECAST AREA AND PACIFIC NORTHWEST TODAY PROVIDING WARMING
TEMPERATURES WITH VERY DRY CONDITIONS. TODAY WILL BE THE WARMEST DAY
OF THE SHORT TERM (AND POSSIBLY THE LONG TERM AS WELL) FORECAST
PERIOD. THE MAIN THREAT TODAY WILL BE INCREASING WESTERLY WINDS
ALONG THE CASCADE EAST SLOPES...MAINLY IN OREGON BY AFTERNOON
CONTINUING INTO THE EVENING. THIS COMBINED WITH THE LOW RELATIVE
HUMIDITIES WILL RESULT IN CRITICAL FIRE CONDITIONS. THEREFORE A FIRE
WEATHER WATCH IS AND REMAINS IN EFFECT FOR TODAY FROM NOON UNTIL 8
PM THIS EVENING. MAY NEED TO ALSO CONSIDER ONE FOR MONDAY AFTERNOON
AND EVENING AS WELL FROM THE COLUMBIA GORGE EAST THROUGH THE LOWER
COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS DUE TO EXPECTED
INCREASING WINDS AGAIN ON MONDAY AND MONDAY EVENING. WILL LET THE
FIRE WEATHER SHIFT RE-EVALUATE THE SITUATION FOR MONDAY. IN THE MEAN
TIME THE FIRE WEATHER WATCH FOR TODAY MAY LIKELY BE UPGRADED TO A
RED FLAG WARNING LATER THIS MORNING. MAXIMUM TEMPERATURES TODAY WILL
RANGE FROM THE MID 90S TO AROUND 100 DEGREES IN THE LOWER ELEVATIONS
WITH 70S AND 80S IN THE MOUNTAINS. IT WILL COOL OFF A FEW DEGREES ON
MONDAY AS THE UPPER RIDGE WEAKENS...AND THEN FURTHER COOLING IS
EXPECTED ON TUESDAY. 88

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL TROUGH
WILL MOVE ACROSS SOUTHERN CANADA TUESDAY. THIS WILL BRING A MARINE
PUSH TO THE PACIFIC NORTHWEST WITH BREEZY/WINDY CONDITIONS IN THE
COLUMBIA BASIN AND ADJACENT AREAS. IT WILL ALSO BRING A COOLING
TREND TO EASTERN WASHINGTON AND OREGON WEDNESDAY. AN UPPER LEVEL
TROUGH WILL MOVE ACROSS WASHINGTON AND OREGON WEDNESDAY NIGHT AND
THURSDAY WITH INCREASING MOISTURE AND INSTABILITY. THE TROUGH MAY
TRIGGER A FEW SHOWERS ALONG THE CASCADES AND NORTHEAST OREGON
MOUNTAINS WEDNESDAY. THUNDERSTORMS ARE POSSIBLE IN NORTHEAST
OREGON...MAINLY DURING AFTERNOON AND EVENING. MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AS MOISTURE AND
INSTABILITY WILL INCREASE WHILE THE TROUGH MOVES THROUGH EASTERN
WASHINGTON AND OREGON. FRIDAY WILL BE DRY DUE TO DRY AND STABLE
WESTERLY FLOW. ANOTHER TROUGH WILL DEEPEN OFFSHORE SATURDAY. THIS
WILL INCREASE MOISTURE AND INSTABILITY ACROSS THE AREA AGAIN AND
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE. COONFIELD

&&

.AVIATION...06Z TAFS...VFR WITH SKC AT ALL TAFS THROUGH 00Z. FEW
CLOUDS PUSHING ACROSS CASCADES AFTER 00Z WITH G25KT AT KDLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  96  64  93  58 /   0   0   0   0
ALW  97  70  95  65 /   0   0   0   0
PSC 100  67  97  62 /   0   0   0   0
YKM  96  64  92  59 /  10  10   0   0
HRI  99  65  95  62 /   0   0   0   0
ELN  99  63  90  61 /  10  10   0   0
RDM  92  51  88  47 /   0   0   0   0
LGD  92  50  90  48 /   0   0   0   0
GCD  95  55  92  52 /   0   0   0   0
DLS  99  66  89  64 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
     ORZ610-639-641.

WA...FIRE WEATHER WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
     WAZ639.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:59 PM PDTRed Flag WarningPDT53 hr

Nearby

Red Flag Warnings in Oregon, 2015Red Flag Warnings in Washington, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.